U.S. doctors online nowAsk doctors free
United Kingdom
A 38-year-old male asked:

10 month ago my billirubin was 29, i did the test again after 3 month and it was back to normal 19. now my test shows it is 35. my doc said is due to gastritis and im on ppi? all blood and liver test shows normal. should i be worrid? please help.

2 doctor answers3 doctors weighed in
Dr. Dean Giannone
Internal Medicine 26 years experience
High bilirubin.: An elevated bilirubin does not result from gastritis. I feel this needs further investigation right away. You can seek a consult with one of us here and upload your blood tests for review, or seek a local specialist. But this requires further attention.
Dr. Andrew Seibert
Gastroenterology 36 years experience
PPI and bilirubin : Although very rarely PPIs can cause elevations of liver tests, this is an extremely rare side effect for that type of medication. It is not likely that the PPI is the source of your elevated bilirubin, especially if your other liver numbers themselves are normal. You should see a gastroenterologist to sort it out. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.